... crazy. I was on the buspirone (5mg. 3x/day) for about 2 weeks and towards the end of that I was feeling pretty good. I went to a primary and he suggested that I start citalopram(10mg) as well. He is using it off label for my anxiety and OCD. The first night I took it, I thought I was losing my mind. I did a 180. I went from feeling pretty good the past couple days to feeling like I was back at square one. A nurse friend of mine suggested that I cut the pills in half and take them every 12 hours. (so still get the same dose in 24hrs just a bit spread out) this seems to help a bit. I definitely still have trouble sleeping and wake up jittery and shaky and scared but not as severe as when I took the whole dose. My question is, how long will the side effects last? And when should I be worried that they wont quit? Or should I maybe just go back to only taking the buspirone since I was seeing results with that? I know they say antidepressants can make it symptoms worse before it gets better, but I feel legitimately crazy! The other problem is my anxiety is fear driven so when I get scared I honestly don't know if its the medication or if its me. Also sometimes it feels like my blood pressure spikes, my ears get red and my body gets tingly ( even my lady parts sometimes), is this normal? I mean, I read about possible vagina numbness but don't know if its the same thing. This of course freaks me out and makes my anxiety worse I believe and starts a "feeling of dread" as I call it in the pit of my stomach. Just need some advice. Thank you.
Buspirone and citalopram - how long until they should work together and I won't feel...
Question posted by Jen1690 on 1 Dec 2018
Last updated on 3 December 2018
In my experience, Buspar has been very effective. I think many people anticipate a more "active" sedative effect from buspirone much like that of a benzodiazapine. Instead, the anti-anxiety effects of buspirone seem more subtle and tend to build with time - much the way an SSRI or SNRI would. So I am sort of surprised that you Doctor added the citalopram so quickly. The good news is your Doctor did not prescribe too strong of a dose of either druge. The two drugs together could be a very effective combination for you.
I think you should become acclimated to the citalopram in 3-4 weeks and you will want to give it a full 6 to 8 weeks to have its full effect. That is true for the Buspar as well and I would resist any dosage increases before you see how you feel at your current dosage levels.
Take care for now and all the best.
None of the antidepressants help but make me worse. The only drug I’ve ever taken that actually cures is Xanax. I may ask for it again but it does rebound. I can’t be alone and I’m terrified I might for sure die. My psych says nothing but panic disorder no depression whatsoever. It’s awfyl and every morning I feel like a lunatic on this new med it is like starting all over
I was on Buspar years ago and it seemed like a pretty mild med to take to help my anxiety. The doctor at the time told me to take regular Xanax with it for about a month. That helped, but it was awful coming off of the Xanax and I'll never do that again. For some reason, the doctors like for us to take 2 meds instead of just one. Is Citalopram an anti-depressant? I have tried more than 10 and they say that it takes about 6 weeks for them to kick in. Some have also made me feel worse rather than better. I got that jittery feeling and also felt as if I was losing my mind. It's hard to be patient and wait for the meds to start working. I was truly never depressed, just anxious. It took a long time to find a doctor to listen and recognize that and prescribe Xanax XR. No side effects and immediate help once we found the right dosage. Talk to your doctor. I don't understand why you need something else if the Buspar was working. Good luck! Get some support. Feel better. We are here for you!
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.